MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. ESOPHAGEAL STETHOSCOPE; STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Model Number 81-040418
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184); Improper Device Output (2953); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: after investigation, the root cause was unable to be determined since an analysis of the defective sample could not be performed.Additionally, a lot number for the defective product was not provided, and a review of documentation on hand found no issues that may have contributed to the reported event.Corrective action: a corrective action was not taken due to the root cause determination.Investigation summary.An internal complaint (call 44290) was received indicating an esophageal stethoscope (part (b)(4), lot not provided) provided unstable temperature readings during a procedure.The defective sample was not available for return.Additionally, the lot number of the defective device was not provided; therefore, a review of the device history record could not be performed.An inventory check of work order in process was performed and no issues were detected from a functional standpoint.All results were within the specification.A review of the last two manufactured and closed work orders was performed.No issues were found.The last two years of complaints were reviewed for similar reported events of unstable temperature readings.A total of 8 similar complaints were identified for the temperature monitoring probe product group.However, only one complaint (call 42523) was for the same part number under investigation.Call 42523 has been closed and the root cause was determined to be a manufacturing defect.Preventive action: a preventive action has not been taken due to the root cause determination.The investigation is complete at this time.If and when critical information is received, this report will be updated.
 
Event or Problem Description
During procedure, the physician requested reading of temperature probe.A nurse stated that numbers were fluctuating and not dependable.Probe was withdrawn and new probe inserted with no issues.

Brand Name
ESOPHAGEAL STETHOSCOPE
Common Device Name
STETHOSCOPE, ESOPHAGEAL, WITH ELECTRICAL CONDUCTORS
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, heredia 146
CS  146
MDR Report Key7645110
Report Number9613793-2018-00002
Device Sequence Number13840565
Product Code BZT
UDI-Device Identifier00749756045988
UDI-Public0749756045988
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K925789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-040418
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1